Jump to content
Important Survey - Please Participate ×

Stopped K -- Couldn't finish taper


[de...]

Recommended Posts

I am so terrified but I was so paradoxical that I had to quit the K. See signature.

 

I have been clinging to this site all day. Terrified of everyone and everything. I feel like this is the lowest point of my whole life because I don't have the cognitive wherewithal to outthunk the dark thoughts, spirals, agitation, sudden rage, and worst of all what feels like a loneliness I've never known (despite being surrounded by loved ones). It's this last thing I think that is the hardest. My senses cannot ground me because they are playing tricks. It's hard to feel God. I know I made the right decision about K but I am so terrified.

Link to comment
Share on other sites

You c/t’d at .5mg on the 5th of May? So, today’s the 17th, you’re 12 days off.  You’re probably at the worst of it...take it a minute at a time, an hour at a time, but you can do it.

 

Remember the terror is just the body adjusting to the drug being gone...it causes anxiety which causes all sorts of emotional, physical and mental symptoms. 

 

The fear, anxiety and terror are all just chemical reactions... not who you really are and not what’s really happening.

 

 

Breathe...It’s going to be okay....  :smitten:

Link to comment
Share on other sites

I have felt terror for quite a while and the kpin over time was making it worse. It is even worse now. I finished an antidepressant taper 6 months ago and still feel a lot of that. My poor body.

 

My friends say my body's intense reaction to meds means it has a strong affinity for its natural state and knows what it needs. I can only hope my brain stops believing the lies about how I am doomed etc. I just had to get off the K treadmill. Intuitively I know it would have bren worse to continue waiting.

 

Nausea peaked a few days ago and is still lingering but seems better. My sleep cycle has already seen 2 nights of deep sleep due to not being interrupted by interdose withdrawal. Mentally I am depressed and terrified. These experiences are so individualized. The worst symptom seems to be intense intrusive thoughts and a sensation of complete cutoff from loved ones.

 

Now the reckoning with self begins, the inner work.

Link to comment
Share on other sites

No though in retrospect I would have gotten off K first. AD also became paradoxical. Never ever do I want to feel psych drugs again. They turn on me.
Link to comment
Share on other sites

These acute symptoms are getting so intense, despite yesterday actually having a brief window. I watched a movie yesterday (huge deal!), was anxious but was able to take a walk, and today I am scared of my own self and was yelling at the sound of crunching toast. My own chewing is causing me to scream out. I am sure I'm not the only one, especially during acute.

 

Typing here is kind of a lesser form of screaming, a release of intensity, a way of letting things out. I feel so isolated despite knowing so many people here are dealing with the same thing. I want to watch a movie again; my wife wants me to sit with her; instead I am glued here in terror; thanks for reading and letting me vent, folks.

Link to comment
Share on other sites

Mm the same happened to me, I got paradoxical suddenly, so bad that I couldn't finish taper. I had to go CT at 1.5 mg xanax.

Did you also got extreme panic attacks after taking K?

 

Sometimes I wonder if paradoxical reactions could be linked to tolerance withdrawal?

 

Link to comment
Share on other sites

Yes I had panic attacks after taking K.

 

My God, this is 3 weeks out from my CT and I just started a terrifying new symptom. I am getting violent instrusive thoughts and sudden urges to get up and hit things, destroy things, harm things. I don't know what is happening to me. I am afraid to be around people and the more someone or something means to me, the worse it is. Please please please tell me this is a common thing during 3rd week of acute.

Link to comment
Share on other sites

An AD may help a bit. Cymbalta and remeron worked immensely for me. Good luck and congrats on being off!!
Link to comment
Share on other sites

I was on different ADs for years. I tapered those prior. They would briefly work and then make me dysphoric. I wish I could still take them. Thanks for chiming in though.
Link to comment
Share on other sites

Yes I had panic attacks after taking K.

 

My God, this is 3 weeks out from my CT and I just started a terrifying new symptom. I am getting violent instrusive thoughts and sudden urges to get up and hit things, destroy things, harm things. I don't know what is happening to me. I am afraid to be around people and the more someone or something means to me, the worse it is. Please please please tell me this is a common thing during 3rd week of acute.

 

Yes, it is very very common, and I can relate 100%. 3 weeks off is early.

The good news is that it will pass eventually.

Link to comment
Share on other sites

When I quit drinking 30 years ago, they made it very clear that the booze was just a symptom of my problems and that I would need AA for the rest of my life. Well, I do. You see, the use of mind altering substances ( alcohol, anti-depressants, benzos, etc.) is just a treatment we seek for our underlying problems. Getting away from that treatment doesn't fix the original problem. We need to learn new coping mechanisms. Benzodiazepine addicts anonymous HAHA. Something like that. Handling the phobias, the anxiety, you know the drill.Therapy, support groups? We all really know what would help us. It's just finding it or starting that group or seeking out that therapeutic environment.
Link to comment
Share on other sites

I hear you, Super Senior. Most people who end up on alcohol or benzos tend to be people who have hurts from way back when. Usually childhood hurts, but anything could be true there. We turn to drugs for relief of the pain we feel. And they do a good job of that, but with such a high price to pay eventually. My thirty year love affair with benzos AND alcohol came to a screeching halt 8 years ago. I was forced to go cold turkey off a large dose of Klonapin, plus Ambien plus ADs. All hell broke out. I had already stopped drinking.

All of us have been hurt in some way. We live in an unpredictable world. Things are NOT like they were back in the 1950s or 60s, when we were still sort of innocent. Things have are changed and now we do live with fear at how our world seems to be going. I would guess that a LOT of future addicts are being "trained" today.  When I watch TV lately I often wish I COULD have a beer. It is almost unbearable to see what is happening out there now.

I can only try to help some people deal with benzo wd, and in that process, I also help me. My journey was not easy at all. It was utter misery for several years. But slowly slowly I did heal and in that process, I feel so much better. My health is MUCH better now.

east

Link to comment
Share on other sites

I don't like the effects of alcohol all that much. I used to enjoy weed once in a while, but I'm not at all interested right now in adding that to my brain. I miss cigarettes sometimes but am not interested in going back to them. I can relate though to the desire for something -- anything -- to take away the current state of anxiety and unrest in my body.
Link to comment
Share on other sites

You also quit smoking? Way to go. I did that a year and a half ago. Should have been a longer time ago. I now vape, using an Njoy e-cig. Works just fine for me. I plan to slowly get off that too.

I am sure there are such things as having an "addictive personality." I wish I knew more about that.

east

Link to comment
Share on other sites

I quit 10 years ago. Glad I did because I was diagnosed with breast cancer 6 years ago. I needed all my immune fight at that point. Thankfully I didn't start benzos until after the cancer. I think that the body can bounce back from cigs much quicker than from benzos.

 

I got very hardcore about diet and exercise after the cancer, only to start benzos a couple years later. So far benzos have taken more from me than cigs or cancer ever did. I tried vaping a few times but never got into it.

 

I am having such a difficult time right now. Harder than cancer, yes really. Breast cancer doesn't cause weird intrusive thoughts or tics or internal vibrations. It caused terror but not in the same way. The terror I feel now is of mundane things like the TV or the toothbrush.

Link to comment
Share on other sites

Don't start ADs. Cling to this site until you're better and try to distract with other things if you aren't on it. I clung to this site for 24 months and now I'm starting to notice feeling a little better the past two months. I never thought it would be possible.
Link to comment
Share on other sites

×
×
  • Create New...